Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 3, NWS Tampa Bay, FL

January 21, 2016Sarasota County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jan 21, 2016, 10:38 AM EST for Sarasota County, Florida. It took effect at Jan 21, 2016, 1:00 PM EST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 10:38 AM EST (15:38 UTC)
In effect from
Jan 21, 2016, 1:00 PM EST
Expired
Jan 22, 2016, 7:00 PM EST
In force
30 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 7.02 ft at Jan 22, 2016, 6:00 PM EST.

actionminormoderate678901/2101/2201/2301/24
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

436 
WGUS42 KTBW 211538
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1038 AM EST THU JAN 21 2016

...The National Weather Service in Tampa Fl has issued a Flood Warning for the 
following rivers...

  Myakka River At Myakka River State Park 

.Rainfall from this past weekend and additional rainfall on Friday will cause the 
Myakka River to reach flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC115-220438-
/O.NEW.KTBW.FL.W.0003.160121T1800Z-160123T0000Z/
/MKCF1.1.ER.160121T1800Z.160122T0600Z.160122T1800Z.NO/
1038 AM EST THU JAN 21 2016

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Myakka River At Myakka River State Park
* From this afternoon until Friday evening.
* At 09 AM Thursday the stage was...6.9 feet.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* The river is forecast to rise above flood stage by this afternoon and continue
  to rise to near 7.1 feet by after midnight tomorrow.the river is expected to 
  fall below flood stage by tomorrow early afternoon.
* Impact...at 8 feet...The main road at Myakka State Park floods.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 7.1 feet on Aug 16 
  1997.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   Fri    Sat    Sun    Mon    Tue

Myakka
 Myakka Rive   7   6.9  Thu 09 AM   7.1    6.8    6.5    6.3    6.3


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$
1 follow-up statement
686 
WGUS82 KTBW 220227
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
927 PM EST THU JAN 21 2016

...The Flood Warning has been extended for the following rivers in
Florida... 

  Myakka River At Myakka River State Park 

.The river levels on the Myakka River at Myakka River State Park 
continues to rise from rainfall from this past weekend...but is 
expected to crest overnight near flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The 
latest forecasts can also be found on weather.gov/tampabay. You can 
follow NWSTampaBay on Twitter and like us on Facebook.

&&

FLC115-221200-
/O.EXT.KTBW.FL.W.0003.000000T0000Z-160122T1200Z/
/MKCF1.1.ER.160122T0600Z.160122T0600Z.160122T0600Z.NO/
927 PM EST THU JAN 21 2016

...Flood Warning extended until Friday morning...
The Flood Warning continues for
  The Myakka River At Myakka River State Park
* From after midnight tomorrow through Friday morning.
* At 8 PM Thursday the stage was 7 feet.
* Flood stage is 7 feet.
* The river is forecast to crest just above flood stage at 7 feet 
  after midnight tonight. The river is expected to fall below flood 
  stage by after midnight tomorrow.
* Impact...at 8 feet...The main road at Myakka State Park floods.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
  Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Sep 9 
  2013.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   Fri    Sat    Sun    Mon    Tue

Myakka
 Myakka Rive   7   7.0  Thu 08 PM   6.5    6.4    6.3    6.1    MSG


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 9:49 AM EST, 49 minutes earlier.

Area forecast discussion, Jan 21, 9:49 AM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
949 AM EST THU JAN 21 2016

...CORRECTED DATE IN DISCUSSION...

.FOR THE MORNING UPDATE...
HIGH PRESSURE WILL SLIDE EAST OF THE FLORIDA PENINSULA TODAY WITH
RETURN FLOW DEVELOPING AS BOUNDARY LAYER WINDS VEER TO THE EAST
TODAY...AND SOUTHEAST TONIGHT. THIS WILL ALLOW DEEP LAYER MOISTURE
TO GRADUALLY RECOVER ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
WITH WEAK INSTABILITY DEVELOPING OVER THE FORECAST AREA BY EARLY
FRIDAY. TEMPERATURES WILL REBOUND TODAY WITH HIGHS IN THE LOWER 70S
NORTH TO THE MID 70S CENTRAL AND SOUTH. CONSIDERABLE HIGH CLOUDINESS
WILL STREAM ACROSS THE SOUTHERN GULF OF MEXICO AND FLORIDA PENINSULA
TODAY ASSOCIATED WITH A STRONG SUBTROPICAL JET.

A LOW PRESSURE SYSTEM OVER TEXAS WILL INTENSIFY AND MOVE TO THE
LOWER MISSISSIPPI VALLEY TONIGHT WITH AN AREA OF SHOWERS AND
THUNDERSTORMS DEVELOPING OVER THE CENTRAL GULF OF MEXICO AHEAD OF
AN ASSOCIATED COLD FRONT. THE SHOWERS AND STORMS WILL PUSH RAPIDLY
EAST ACROSS THE EASTERN GULF OF MEXICO LATE TONIGHT AND WILL
APPROACH THE WEST COAST OF FLORIDA FRIDAY MORNING. ALTHOUGH BEST U/L
DYNAMICS WILL REMAIN NORTH OF THE FORECAST AREA...DYNAMICS WILL
STILL BE STRONG ENOUGH FOR AN ISOLATED STRONG/SEVERE THUNDERSTORM
FRIDAY MORNING THROUGH THE EARLY AFTERNOON AS THE BAND OF
SHOWERS/THUNDERSTORMS PUSH ACROSS WEST CENTRAL AND SOUTHWEST
FLORIDA...WITH AN ISOLATED TORNADO POSSIBLE. CURRENT ZONES ON TRACK
WITH NO UPDATE PLANNED.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/AVIATION/FIRE WEATHER...13/OGLESBY
MARINE...13/OGLESBY
DECISION SUPPORT...69/CLOSE
Hazardous weather outlook, Jan 21, 5:42 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
542 AM EST THU JAN 21 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-221045-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
542 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE AREA FRIDAY...
MAINLY IN THE MORNING AND AFTERNOON. SOME OF THE STORMS ARE
LIKELY TO BE STRONG WITH FREQUENT LIGHTING AND GUSTY WINDS.
HOWEVER...THE OVERALL THREAT FOR SEVERE WEATHER CURRENTLY APPEARS
LOW.

...HIGH WIND IMPACT...
STRONG AND GUSTY WINDS MAY REQUIRE A LAKE WIND ADVISORY FROM
FRIDAY INTO SATURDAY.

...EXCESSIVE COLD IMPACT...
A MUCH COLDER AIR MASS WILL BEGIN TO SPREAD ACROSS THE AREA
BEGINNING FRIDAY NIGHT AND THROUGH MUCH OF THE WEEKEND. FREEZING
TEMPERATURES WILL BE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING FOR PARTS OF THE NATURE COAST. A WIND CHILL ADVISORY MAY
BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING FOR NORTHERN AND
CENTRAL COUNTIES.

...RIP CURRENT IMPACT...
STRONG ONSHORE FLOW STARTS FRIDAY NIGHT AND CONTINUES INTO
SATURDAY...WITH A HIGH SURF THREAT AND AN INCREASED RISK OF
STRONG AND FREQUENT RIP CURRENTS. THE HIGH SURF AND RIP CURRENTS
MAY LAST INTO SUNDAY.

...MARINE IMPACTS...
WINDS AND SEAS ARE EXPECTED TO REACH HIGH END ADVISORY LEVELS...
WITH GUSTS TO GALE FORCE LIKELY...LATE FRIDAY AND REMAIN THERE
INTO AT LEAST SATURDAY. THESE WINDS AND SEAS WILL CREATE VERY
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:47 PM ESTGale WatchTBW4 hr
Jan 21, 3:47 PM ESTSmall Craft AdvisoryTBW43 hr

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.